| Model Number |
DIU150 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/26/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same surgery.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that after fully inserting a single piece preloaded toric intraocular lens (iol) into the patient's right eye, a tear was noticed in the iol.The lens was subsequently removed and replaced with a backup lens in the same procedure.There was no reported patient harm.Additional information was received and stated that the haptic and optic were not damaged.No force was applied to deliver the iol.No unplanned surgical interventions such as, incision enlargement, sutures, or vitrectomy were required.It was confirmed that device had caused or contributed to the event.The backup used was another preloaded toric intraocular lens (iol).The patient was reported okay.No further information was provided.
Additional Manufacturer Narrative
The product was received for evaluation.Device evaluation: visual inspection revealed that the handpiece was received with the plunger rod fully advanced.Viscoelastic residue was observed throughout the cartridge.No issues were identified with the cartridge, lens module, device assembly, plunger rod, and plunger rod advancement.The lens was received cut in half and coated in viscoelastic residue.The lens halves were cleaned; damage and scratches on one lens half was observed.The complaint issue "iol torn" was not identified during product evaluation.The observed "lens damaged" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.The following fields were updated accordingly: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: feb 10, 2026.Section h3: device evaluated by manufacturer: yes.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.